MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; FLUID DRAINAGE TRAY

MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; FLUID DRAINAGE TRAY
Catalog Number PC101/JPB
Medical Device Problem Codes Break (1069); Fracture (1260); Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during use of the pericardiocentesis kit, the catheter broke leaving the tip within the pericardium.The break occurred when the catheter was pulled during insertion.The broken fragment is schedule for retrieval.No additional information available.
 
Additional Manufacturer Narrative
Only the hub and strain relief components of the suspect device were returned for evaluation.The complaint was confirmed, and the root cause is attributed to misalignment of the strain relief during the manufacturing process.A search of the complaint database was performed and two similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.
 
Event or Problem Description
Update as of (b)(6) 2025: the broken fragment has been retrieved but discarded by the customer facility.Details regarding the date, time, and method for retrieval are unknown as it was difficult for the customer to provide.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
FLUID DRAINAGE TRAY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23587237
Report Number1721504-2025-00602
Device Sequence Number15835770
Product Code PXU
UDI-Device Identifier00884450015278
UDI-Public00884450015278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberPC101/JPB
Device Lot NumberT3088168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown